advertisement
Question
Posted by: Mandy | 2008/05/26

Hair loss - hormonal imbalances Postoval

Hi Gynae doc

I am 26 years old have a regular menstrual cycle that lasts for about 5-6 days each month. For the past two months I have been experiencing severe hair loss (scalp). So on 15/5/08 I went to my gp who did blood tests. The results of my blood tests are as follows:
Totale testosteroon: 1.09
SHBG: 147.0
Vry androgeen indeks: 0.7
DHEAS: 2.59 L
Hemoglobien: 13.3
Ferritien: 10
Vry T4: 11.8
S-TSH: 1.26

FSH: 7.3 IU/L
LH: 6.3 IU/L
17B Oestradiol (E2): 343pmol/L

My gp prescribed Postoval a HRT coz she says my hormones are a little out of sync. She also said my testosterone levels are high. I am currently not on any birth control pills.

Please explain my results above to me? Does this mean I have cysts? Will Postoval help normalise my hormone levels? Will my hair loss stop then? Also, will starting a birth control pill like Nordette or Yasmin not also help to normalise my hormone levels?

Sorry for all the questions I just want to understand what this all means.

Thanks
Mandy

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I would suggest that you see a gynaecologist. You may have PCOS. If this is the case, Diane 35 would be the best Pill to use.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement